Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 17, 2018, 8:21 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 17, 2018, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS84 KSHV 180121
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
821 PM CDT FRI AUG 17 2018
LAZ020-022-180200-
La Salle LA-Grant LA-
821 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND CENTRAL LA SALLE
PARISHES UNTIL 900 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace Ridge to 11 miles northeast of
Colfax. Movement was south at 12 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Jena, Colfax, Midway, Pollock, Dry Prong, Nebo, Rogers,
Catahoula Lake, Bentley, Lake Iatt, Fishville and Williana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
3139 9263 3139 9266 3141 9267 3140 9269
3141 9270 3142 9268 3143 9269 3145 9268
3145 9271 3147 9271 3147 9269 3151 9271
3171 9268 3173 9201 3137 9201
TIME...MOT...LOC 0120Z 357DEG 13KT 3168 9178 3166 9260
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 6:25 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 17, 6:25 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 625 PM CDT Fri Aug 17 2018 .AVIATION... Currently dealing with TS or VCTS at the SHV/MLU terminals and this will continue for a couple hours or so this evening before we see a quick diminishing trend on convective coverage and intensity. Otherwise, we should see VFR conditions prevailing through the remainder of the overnight hours. Growing cu field on store for Saturday and have introduced VCTS once again from 18z until the end of the TAF period at the TXK/ELD and MLU terminals. Isolated TSRA will be possible at the SHV terminal as well but coverage will not warrant a mention for Sat in this taf package. Outside of convection, expect a general SSW wind overnight less than 10kts with SW winds prevailing for Saturday with speeds ranging between 6-12kts. 13 && .PREV DISCUSSION... /issued 325 PM CDT Fri Aug 17 2018/ SHORT TERM.../Tonight through Saturday Night/ Upper ridge remains centered over the Desert SW, extending nwd into the Rockies/wrn Plains. Upper low over the srn Great Lakes region providing disturbed nwly flow aloft across much of the Mid/Lower MS River Valley. One such disturbance is currently generating widespread tstms across srn AR, and at least some portion of these will move swd into our region along an outflow boundary during the next few hours. Most model output, including the HRRR, keeps much of the convection skirting just e of our region this aftn and with another round overnight. Tstms will remain possible, especially across our nern areas, during the day Saturday, as another impulse rounds the upper low. Cold front associated with the upper low will push swd into our region late Saturday aftn/evening, providing a focus for additional convective development overnight Saturday night, especially as a shortwave riding over the ridge approaches from the nw. As for temps in the short term, have maintained a guidance/persistence hybrid, with temps slightly cooler across our nrn and ern areas where convection and cloud cover are likely to play a role. Heat index values generally 100-105 degrees will be common Saturday aftn, and some areas may even exceed 105 briefly. Sporadic coverage and the brevity of these higher heat index values will preclude the issuance of a Heat Advisory attm. /12/ LONG TERM.../Sunday through Thursday Night/ Gradual cooling trend expected on Sunday and Monday as upper- ridge shifts west. On Sunday, parts of east Texas along the eastern periphery of the ridge will still experience high temperatures in the mid 90s with portion of north Louisiana in the lower 90s. Additionally, a weak frontal boundary across the Ozarks will generate enough cloud-cover and convection to limit high temperatues to the mid to upper 80s across these areas. Cooling trend to continue into Monday as precipitation becomes more widespread as surface front and broad upper-trough shift east across the region. High temperatures on Monday forecast to climb into the low to mid 90s areawide with the exception of the upper 80s north of I-30. Precipitation to end from the northwest on Monday night into Tuesday as surface high and upper-ridge rebuild across the region. Dry conditions expected from Tuesday through Thursday with high temperatures forecast to range from the mid 80s to lower 90s each day with lows in the upper 60s to around 70. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 97 76 95 / 20 20 40 30 MLU 77 93 75 92 / 40 40 40 50 DEQ 73 91 73 88 / 50 30 30 60 TXK 77 93 75 90 / 30 30 30 60 ELD 75 93 75 91 / 60 40 40 60 TYR 78 98 77 95 / 10 20 20 20 GGG 78 98 76 96 / 20 20 30 20 LFK 75 96 76 96 / 10 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/12/13
Hazardous weather outlook, Aug 17, 7:08 AM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 708 AM CDT Fri Aug 17 2018 ARZ050-051-059>061-070>073-LAZ001>006-012>014-021-OKZ077-TXZ096- 097-112-181100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-Caldwell-McCurtain-Red River-Bowie-Cass- 708 AM CDT Fri Aug 17 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be increasing during the afternoon. Storms will be capable of producing gusty winds to near 30 MPH, locally heavy rainfall with amounts to near one half to one inch per hour and deadly lightning. An isolated strong to severe thunderstorm could develop during the afternoon and evening during maximum heating with strong damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Showers and thunderstorms will increase in areal coverage and intensities through the weekend and especially for the start to the work week and through Tuesday night and early Wednesday with the approach and passage of a cold front. Strong to severe storms with locally heavy rainfall, strong and damaging winds and isolated large hail will be possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. LAZ010-011-017>020-022-TXZ108>111-124>126-136>138-149>153-165>167- 181100- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-La Salle- Franklin-Titus-Camp-Morris-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 708 AM CDT Fri Aug 17 2018 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible mainly during the afternoon and evening. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Showers and thunderstorms will increase in areal coverage and intensities through the weekend and especially for the start to the work week and through Tuesday night and early Wednesday with the approach and passage of a cold front. Strong to severe storms with locally heavy rainfall, strong and damaging winds and isolated large hail will be possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 06
In the hours before
Special weather statement, Aug 17, 5:49 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Shreveport LA 549 PM CDT FRI AUG 17 2018 LAZ013-014-021-172315- Caldwell LA-Ouachita LA-Jackson LA- 549 PM CDT FRI AUG 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL... SOUTHEASTERN JACKSON AND SOUTHWESTERN OUACHITA PARISHES UNTIL 615 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 17 miles southeast of Ruston. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chatham, Eros, Luna, Vixen and Lapine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3239 9256 3243 9221 3220 9218 3216 9255 TIME...MOT...LOC 2248Z 347DEG 4KT 3234 9244 24
Special weather statement, Aug 17, 5:50 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Shreveport LA 550 PM CDT FRI AUG 17 2018 LAZ002-003-012-172315- Bossier LA-Bienville LA-Webster LA- 550 PM CDT FRI AUG 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN BIENVILLE AND EAST CENTRAL BOSSIER PARISHES UNTIL 615 PM CDT... At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near Sibley, or 7 miles southwest of Minden, moving southwest at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Minden, Ringgold, Sibley, Doyline, Dubberly, Dixie Inn, Heflin, Noles Landing, Lake Bistineau North, Plum Orchard Landing, Ogden and Curtis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3263 9336 3255 9316 3232 9327 3248 9353 TIME...MOT...LOC 2250Z 042DEG 6KT 3252 9334 24
Special weather statement, Aug 17, 5:57 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 PM CDT FRI AUG 17 2018
LAZ001-002-172330-
Bossier LA-Caddo LA-
557 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND SOUTH
CENTRAL BOSSIER PARISHES UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bossier City. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Shreveport, Bossier City, Fosters, Taylortown, Elm Grove, Robson,
Forbing, Sligo, Barksdale Air Force Base and Red Chute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3227 9356 3230 9364 3232 9366 3232 9369
3233 9370 3232 9371 3233 9374 3234 9375
3235 9377 3234 9378 3236 9384 3257 9365
3246 9350
TIME...MOT...LOC 2257Z 012DEG 3KT 3240 9367
24Special weather statement, Aug 17, 7:20 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Shreveport LA 720 PM CDT FRI AUG 17 2018 LAZ001-010-180045- De Soto LA-Caddo LA- 720 PM CDT FRI AUG 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO AND SOUTHWESTERN CADDO PARISHES UNTIL 745 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm over Stonewall, or 12 miles south of Shreveport. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stonewall, Keachi, Gloster, Kickapoo, Keithville and Reeds Store. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3237 9387 3231 9369 3211 9374 3225 9401 TIME...MOT...LOC 0019Z 030DEG 3KT 3229 9381 24
Special weather statement, Aug 17, 7:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
727 PM CDT FRI AUG 17 2018
LAZ020-022-180100-
La Salle LA-Grant LA-
727 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND LA SALLE
PARISHES UNTIL 800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Olla, or 22 miles south of Columbia, moving south
at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Georgetown, Zenoria and Rochelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 9243 3180 9237 3180 9236 3181 9236
3182 9234 3185 9233 3185 9234 3186 9232
3189 9233 3189 9232 3191 9231 3192 9201
3162 9201
TIME...MOT...LOC 0027Z 017DEG 10KT 3180 9219
24Special weather statement, Aug 17, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
821 PM CDT FRI AUG 17 2018
LAZ020-022-180200-
La Salle LA-Grant LA-
821 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND CENTRAL LA SALLE
PARISHES UNTIL 900 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace Ridge to 11 miles northeast of
Colfax. Movement was south at 12 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Jena, Colfax, Midway, Pollock, Dry Prong, Nebo, Rogers,
Catahoula Lake, Bentley, Lake Iatt, Fishville and Williana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
3139 9263 3139 9266 3141 9267 3140 9269
3141 9270 3142 9268 3143 9269 3145 9268
3145 9271 3147 9271 3147 9269 3151 9271
3171 9268 3173 9201 3137 9201
TIME...MOT...LOC 0120Z 357DEG 13KT 3168 9178 3166 9260
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:54 PM CDT | Special Weather Statement | SHV | Nacogdoches | 36 min |
| Aug 17, 7:20 PM CDT | Special Weather Statement | SHV | De Soto | 25 min |
| Aug 17, 7:27 PM CDT | Special Weather Statement | SHV | LaSalle | 33 min |
| Aug 18, 4:39 PM CDT | Special Weather Statement | SHV | Caldwell | 36 min |
| Aug 18, 5:36 PM CDT | Special Weather Statement | SHV | Caddo | 24 min |
| Aug 18, 6:10 PM CDT | Special Weather Statement | SHV | Ouachita | 20 min |
| Aug 18, 6:43 PM CDT | Special Weather Statement | SHV | Caldwell | 32 min |
| Aug 18, 6:53 PM CDT | Special Weather Statement | SHV | Jackson | 22 min |
| Aug 18, 6:59 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 31 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.